MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P15P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 08/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The site contacted berlin heart inc (bhi) clinical affairs (ca) on 2025-09-25 to report that on (b)(6) 2025 the patient with lvad excor blood pump pu valves; 15 ml in/out; 9 mm, was awake, alert, tracking toys and faces and in no apparent distress.The patient's left arm was antigravity with spontaneous movements, more so than the left leg.The right arm, on examination was noted to be plegic without any spontaneous movement even when stimulated with noxious stimuli.The right leg was also noted to be paretic/weak with movements only in the plane of the bed.An electroencephalogram (eeg) performed at the time of the event revealed diffuse slowing and focal slowing over the right and the left centrotemporal regions.No seizures or no epileptiform discharges were noted.The excor blood pump maintained full filling and ejection.Deposits were noted in the pump.
 
Additional Manufacturer Narrative
The excor blood pump pu valves; 15 ml in/out; 9 mm; sn (b)(6) is in use on the patient from (b)(6) 2025 until the pump was exchanged on (b)(6) 2025.The event occurred on (b)(6) 2025, which is (50 days) after the pump in question was placed on the patient.We have reviewed the production records of the excor blood pump and concluded the pump was produced according to our specification.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key23311044
Report Number3008454189-2025-00020
Device Sequence Number20284069
Product Code DSQ
UDI-Device Identifier04260090040157
UDI-Public(01)04260090040157(17)270906
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2025
Report Date (Section F) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP15P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/25/2025
Device Age13 MO
Event Location Hospital
Date Report to Manufacturer09/25/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/16/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 MO
Patient SexMale
Patient Weight4 KG
Date Report Sent to FDA10/16/2025